Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 153, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2015, 5:03 PM MDT for Carbon County, Wyoming. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 5:03 PM MDT (23:03 UTC)
- Expired
- Jul 15, 2015, 6:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:40 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 15, 2:40 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT WED JUL 15 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 240 PM MDT WED JUL 15 2015 ISOLATED SHOWERS AND A FEW STORMS DEVELOPING OVER MUCH OF THE CWA NOW...MOVING GENERALLY IN AN EASTWARD DIRECTION. INSTABILITIES A RE RATHER LOW SO ACTIVITY SHOULD BE RATHER PULSE-NATURED...DYING OUT THIS EVENING. LITTLE CHANGE EXPECTED IN THE OVERALL WEATHER THURSDAY THROUGH FRIDAY WITH A GENERALLY WESTERLY FLOW ALOFT BEHIND A WEAK IMPULSE THAT WILL PASS ACROSS OVERNIGHT. A BIT LESS CONVECTION EXPECTED THURSDAY AFTERNOON AND EVENING WITH SOME WARMING OF MID LEVEL TEMPS IN RESPONSE TO A WEAK SHORT RIDGE PASSING ACROSS THE REGION. UPPER FLOW WILL BACK A LITTLE MORE WSW ON FRIDAY AHEAD OF A MORE SIGNIFICANT UPPER TROF THAT WILL DROP OVER THE PACIFIC NW. SFC COOL FRONT SHOULD SAG INTO CENTRAL WYOMING BY LATE IN THE DAY AHEAD OF THIS SYSTEM AND SHOULD HELP TO FOCUS CONVECTION A BIT MORE ACROSS NW PARTS OF THE CWA FRIDAY AND FRIDAY EVENING. INSTABILITIES WILL REMAIN ON THE LOW SIDE THROUGH THE PERIOD...WITH CAPES GENERALLY AROUND 500 J/KG OVER THE PLAINS. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 240 PM MDT WED JUL 15 2015 12Z GFS AND ECMWF STILL PUSH A DEEP UPPER LEVEL TROUGH SOUTHWARD INTO IDAHO AND WESTERN WYOMING BY SATURDAY...BUT THEN THE ECMWF HAS TRENDED LESS DEEP WITH THE TROUGH BY LATE SATURDAY TAKING MOST OF THE SHORTWAVE ENERGY TO OUR NORTH WHEREAS THE GFS STILL PUSHES THE TROUGH ACROSS WYOMING THROUGH SUNDAY. BOTH MODELS BRING A SURFACE COLD FRONT SOUTH ACROSS OUR AREA SATURDAY NIGHT AND KEEP MAX TEMPERATURES MOSTLY IN THE 70S FOR SUNDAY. WILL CARRY SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS ON SATURDAY WITH A SLIGHT CHANCE OUT ON THE PLAINS...THEN WITH DEEP LAYERED DRYING WE TAPER POPS DOWN THROUGH TUESDAY THEN WE SEE AN UPTICK IN POPS BY MIDWEEK AS AN ACTIVE SOUTHWESTERLY MID/UPPER FLOW TAPS MORE MONSOONAL MOISTURE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 240 PM MDT WED JUL 15 2015 UPDATE...HAVE INTRODUCED VCTS TO SIDNEY AND ALLIANCE AIRPORTS THROUGH 02Z AS WE WILL CONTINUE TO SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH EARLY EVENING. POST SHORTWAVE SUBSIDENCE NOT AS STRONG AS EARLIER SUSPECTED. OTHERWISE VFR CATEGORY CONDITIONS PREVAIL AT ALL AIRPORTS THROUGH THE NEXT 24 HOURS WITH SHOWERS/ISOLATED THUNDERSTORMS POPPING UP 20Z- 02Z IN THE VICINITY OF ALL SITES. COVERAGE AND CHANCES NOT HIGH ENOUGH TO WARRANT A PREVAILING PERIOD FOR SHOWERS/THUNDERSTORMS. && .FIRE WEATHER... ISSUED AT 240 PM MDT WED JUL 15 2015 CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH NON-CRITICAL FUELS AND WEATHER CONDITIONS EXPECTED. THE BEST CHANCES FOR RAIN WILL BE THIS EVENING AND AGAIN THURSDAY AND FRIDAY. DRIER CONDITIONS EXPECTED THIS WEEKEND WITH A LITTLE COOLER TEMPERATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...JG AVIATION...JG FIRE WEATHER...RE
Hazardous weather outlook, Jul 15, 10:23 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MDT WED JUL 15 2015 WYZ101>119-161200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1023 AM MDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ACROSS PARTS OF SOUTHEAST WYOMING AND PERSIST INTO THE EARLY EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. NEZ002-003-019>021-054-055-095-096-161200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1023 AM MDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP BY LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 2:17 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT WED JUL 15 2015
NEZ002-003-152100-
DAWES NE-BOX BUTTE NE-
217 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 300 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BOX BUTTE DAM...OR 20 MILES SOUTHWEST OF HAY SPRINGS...
MOVING NORTHWEST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOX BUTTE CAMPGROUND AND BOX BUTTE DAM.
LAT...LON 4231 10286 4245 10321 4268 10292 4266 10278
4260 10277 4245 10277 4244 10275 4243 10275
TIME...MOT...LOC 2016Z 136DEG 14KT 4244 10291
RUBINSpecial weather statement, Jul 15, 2:21 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 15 2015
WYZ117-118-152100-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
221 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 300 PM MDT...
AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SOUTH GREELEY...OR 8 MILES SOUTHEAST OF
CHEYENNE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.
LAT...LON 4109 10472 4109 10447 4107 10448 4100 10452
4100 10479
TIME...MOT...LOC 2021Z 293DEG 11KT 4104 10469
RUBINSpecial weather statement, Jul 15, 3:57 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 357 PM MDT WED JUL 15 2015 WYZ108-118-119-152245- CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY- 357 PM MDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 445 PM MDT... AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MERIDEN REST AREA TO 7 MILES NORTH OF BURNS...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LA GRANGE...ALBIN...HAWK SPRINGS CAMPGROUND...GUN BARREL...MERIDEN REST AREA AND HAWK SPRINGS RECREATION AREA. LAT...LON 4182 10406 4129 10406 4122 10446 4165 10446 TIME...MOT...LOC 2156Z 244DEG 23KT 4161 10438 4130 10438 RUBIN
Special weather statement, Jul 15, 4:20 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED JUL 15 2015
WYZ104-109-111>113-152300-
SIERRA MADRE RANGE WY-UPPER NORTH PLATTE RIVER BASIN WY-
SOUTHWEST CARBON COUNTY WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
420 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 500
PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPLIT ROCK TO 10 MILES
NORTHWEST OF BAGGS...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAWLINS...BAGGS...SINCLAIR...DIXON...TETON RESERVOIR...SEMINOE DAM...
LITTLE SANDSTONE CREEK CAMPGROUND...MUDDY GAP...SAVERY...SEPARATION
LAKE...JACK CREEK CAMPGROUND...BATTLE CREEK CAMPGROUND...DAD AND
SEMINOE CAMPGROUND.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 200 AND
228.
LAT...LON 4100 10786 4165 10776 4166 10751 4243 10752
4243 10683 4101 10712
TIME...MOT...LOC 2220Z 335DEG 60KT 4240 10758 4112 10781
RUBINSpecial weather statement, Jul 15, 4:24 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT WED JUL 15 2015
WYZ101-152315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
424 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 515 PM MDT...
AT 424 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RENO JUNCTION TO 12
MILES NORTHWEST OF BILL TO 12 MILES NORTHEAST OF ROLLING HILLS...AND
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DULL CENTER...BILL AND MANNING RANCH.
LAT...LON 4295 10490 4294 10573 4330 10553 4350 10548
4350 10492
TIME...MOT...LOC 2224Z 253DEG 30KT 4373 10537 4333 10545 4300 10564
RUBINSpecial weather statement, Jul 15, 4:31 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT WED JUL 15 2015
NEZ002-095-096-WYZ108-152315-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-GOSHEN COUNTY WY-
431 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...NORTHWESTERN
DAWES AND EAST CENTRAL GOSHEN COUNTIES UNTIL 515 PM MDT...
AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUMFORD TO 14 MILES
SOUTHWEST OF AGATE BED NATIONAL MONUMENT...AND MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRISON...AGATE BED NATIONAL MONUMENT AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4212 10378 4224 10423 4301 10385 4300 10340
4299 10339
TIME...MOT...LOC 2231Z 282DEG 16KT 4309 10364 4232 10404
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jul 15, 3:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 15, 4:20 PM MDT | Special Weather Statement | CYS | Carbon | 40 min |
| Jul 15, 4:24 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jul 15, 5:13 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 15, 5:21 PM MDT | Special Weather Statement | CYS | Niobrara | 39 min |
| Jul 15, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 52 min |
| Jul 15, 2:17 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jul 15, 4:31 PM MDT | Special Weather Statement | CYS | Sioux | 44 min |
| Jul 15, 5:31 PM MDT | Special Weather Statement | CYS | Kimball | 44 min |
| Jul 15, 5:58 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.